Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 338, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 23, 2003, 2:58 PM CST for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2003, 2:58 PM CST (20:58 UTC)
- Expired
- Nov 23, 2003, 3:15 PM CST
- In force
- 17 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 115 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 1:40 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 10:58 AM CST, 4 hours earlier.
Area forecast discussion, Nov 23, 10:58 AM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1058 AM CST SUN NOV 23 2003 .DISCUSSION... POST FRONTAL TEMPS IN 40S. MOST THINGS GOING TO PLAN. MINOR UPDATES TO WORDING TO TAKE INTO ACCOUNT STEADY 40S. NOT MUCH ELSE. && .PREVIOUS POINT TEMPS/POPS... SHV 75 31 51 27 / 70 0 0 0 MLU 76 32 49 27 / 80 30 0 0 TXK 72 29 49 28 / 70 0 0 0 TYR 69 28 51 29 / 70 0 0 0 LFK 76 30 53 27 / 70 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, Nov 23, 12:00 PM CST, 2 hours 58 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN NOV 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT WILL AFFECT ARKANSAS AND LOUISIANA THIS AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. EVEN SO...WINDS ASSOCIATED WITH THE FRONTAL PASSAGE ITSELF WILL GUST TO NEAR 35 MPH AS THEY SHIFT TO A NORTHWESTERLY DIRECTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 3:02 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.